Ohio, 2012

Strong Wind in Ohio, October 29 to 30, 2012

October 29 to 30, 2012 · NWS PBZ · 10 events in 9 counties and zones

The remnants of Sandy brought a variety of weather impacts to western Pennsylvania, eastern Ohio, northern West Virginia, and Garrett county Maryland as the storm made landfall and interacted with a cold front essentially right over the region. Heavy rain and strong winds combined to cause downed trees and power-lines in the lower elevations.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$91,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

The remnants of Sandy brought a variety of weather impacts to western Pennsylvania, eastern Ohio, northern West Virginia, and Garrett county Maryland as the storm made landfall and interacted with a cold front essentially right over the region. Heavy rain and strong winds combined to cause downed trees and power-lines in the lower elevations. Meanwhile, the higher elevations experienced blizzard conditions, with snow amounts in excess of 2 1/2 feet reported at elevations above 2500 feet.

Rain began on the 26th as the cold front slowly crossed the region and then stalled over the Appalachians. This cold front then interacted with Sandy as the storm made landfall on the 29th. In general, rainfall from the front and remnants of Sandy averaged 2 inches across much of eastern Ohio, northern West Virginia, and western Pennsylvania. Amounts in excess of 4 inches were reported in and and around Pittsburgh and parts of Westmoreland county, Pennsylvania. However, due to dry antecedent conditions, only minor flooding was reported across the region.

The saturated ground did play in an important role later however, as the pressure gradient between the front and Sandy remnants strengthened. There were several reports of trees down and power outages across the lower elevations.

Cold air, wrapping around the system as it moved inland helped to change the higher elevations to snow early on the 29th. Snow accumulated rapidly, up to two inches per hour for much of the overnight hours on the 29-30th. Very low visibilities resulting in and indirect fatality in Tucker county. Snow amounts in excess of 2 1/2 feet were reported in Tucker and Preston counties in West Virginia and Garrett county, Maryland. Amounts of 8-12 inches were reported in the ridges of Fayette and Westmoreland county in Pennsylvania and even in portions of eastern Monongalia county in West Virginia. The heavy snow combined with the wind to down numerous trees and power-lines making those areas nearly impassable. The roof of a gas station in Terra Alta also gave way due to the weight of the snow. Almost 95% of residents in Preston, Tucker, and Garrett county were without power during the peak of the snow-storm, which outages lasting over a week in many locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Oct 29, 6:43 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 29, 6:43 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT MON OCT 29 2012

.SYNOPSIS...
WITH HURRICANE SANDY MAKING LANDFALL TONIGHT...PRECIPITATION AND
WIND WILL PICK UP ACROSS THE ENTIRE AREA. ALTHOUGH MOST LOCATIONS
WILL ONLY RECEIVE RAIN...TEMPERATURES WILL BE COLD ENOUGH IN THE
HIGHER ELEVATIONS TO BRING BLIZZARD CONDITIONS.

&&

.NEAR TERM /THROUGH TUESDAY/...
THE FIRST BAND OF HEAVIER PRECIPITATION ASSOCIATED WITH HURRICANE
SANDY HAS BEGUN MOVING INTO THE WESTERN HALF OF THE FORECAST AREA
THIS AFTERNOON. ONE CONCERN AS THE PRECIPITATION BEGINS TO MOVE IN
IS THAT 12Z MODELS HAVE INCREASED PRECIP TOTALS DURING THE
OVERNIGHT HOURS. CERTAINLY DO NOT HAVE ANY PLANNED CHANGES TO THE
FLOOD WATCH. THE BIGGEST IMPACT THAT THE BUMP IN EXPECTED
PRECIPITATION WOULD CAUSE IS INCREASED SNOWFALL IN THE HIGHEST
ELEVATIONS OF THE WV/MD RIDGES...AND THAT SLIGHTLY LOWER
ELEVATIONS THAN ANTICIPATED ARE ALSO RECEIVING SNOW. AS A
RESULT...HAVE MARKEDLY RAISED SNOW TOTALS IN THE ELEVATIONS ABOVE
2500 FT...AND HAVE ALSO ADDED SNOW ACCUMULATION DOWN TO AROUND
1500 FT. BLIZZARD WARNING WILL CONTINUE FOR THE THREE CURRENT
COUNTIES...ALONG WITH ADDING A WINTER WEATHER ADVISORY FOR THE
RIDGES OF FAYETTE AND WESTMORELAND COUNTIES. WITH SUCH HEAVY...WET
SNOW EXPECTED...COULD BE SUBSTANTIAL IMPACTS IN THOSE
AREAS...ESPECIALLY IN THE HIGHEST ELEVATIONS.

AS FOR WIND CONCERNS...850MB WINDS ARE STILL EXPECTED TO BE ANYWHERE
FROM 65 TO 80 KNOTS. VERY HARD TO SAY JUST HOW MUCH OF THESE WINDS
WILL MIX DOWN TO THE SURFACE...BUT SHOWERS SHOULD BE ABLE TO
TRANSPORT SOME OF THE HIGHEST SPEEDS TO THE SURFACE. WINDS APPEAR TO
PEAK AROUND MIDNIGHT AND SHOULD BEGIN TO DIMINISH AFTER THAT.

THE CIRCULATION WITH HURRICANE SANDY AS IT BECOMES POST-TROPICAL IS
SUPPOSED TO WEAKEN AS IT HEADS TOWARDS THE LAUREL HIGHLANDS TUESDAY
AFTERNOON. EVEN THOUGH THE CIRCULATION WILL BE APPROACHING...WIND
SPEEDS WILL BECOME CONSIDERABLY LOWER TOMORROW. PRECIPITATION
ACCUMULATION WILL ALSO COME DOWN...WITH ABOUT ANOTHER HALF INCH OF
RAIN EXPECTED TOMORROW.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS REMNANTS OF SANDY MOVE TO THE NORTH...IT WILL CONTINUE TO BRING
RAIN AND SNOW TO THE REGION. SLIGHTLY COOLER AIR WILL FLOW IN OFF
LAKE ERIE...WHICH SHOULD ALLOW FOR AN EXPANSION OF SNOW INTO THE PA
RIDGES. STILL UNSURE OF JUST HOW MUCH SNOW CAN BE EXPECTED
THROUGHOUT THE RIDGES IN ALL 3 STATES...AND WILL NOT ISSUE ANY
HEADLINES FOR THE TUESDAY NIGHT/WEDNESDAY PERIOD AT THIS TIME.
CIRCULATION MAY FINALLY BE FAR ENOUGH AWAY FROM THE AIR FOR RAIN TO
DIMINISH ON THURSDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
THROUGHOUT THE PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MORE RECENT GEFS AND ECMWF MODEL OUTPUT APPEAR SLOWER IN THE LATE
WEEK EXIT NORTH OF THE COLD UPPER LOW INTO CANADA. THIS WILL
PROMOTE LOWLEVEL COLD NORTHWEST WINDS TO LIKEWISE LINGER ACROSS
THE UPPER OHIO VALLEY.

HENCE COLD INSTABILITY LAKE-ENHANCED UPSLOPE SHOWERS MAY LINGER INTO
FRIDAY NIGHT ACROSS THE UPPER OHIO VALLEY...PARTICULARLY THE
MOUNTAINS. TEMPERATURES MAY STILL BE COLD ENOUGH ACROSS THE HIGHER
ELEVATIONS FOR THERE STILL TO BE BOUTS OF WET SNOW.

WITH THE UPPER LEVEL JETSTREAM ACROSS THE NORTHERN U.S. BECOMING
MORE ZONAL THIS WEEKEND....EASTBOUND HIGH PRESSURE SHOULD PROVIDE A
DRY BREAK THIS WEEKEND. A WEAK LOW PRESSURE SYSTEM COMING EAST FROM
THE ROCKIES MAY SPREAD RAIN SHOWERS EASTWARD ACROSS THE UPPER OHIO
VALLEY LATE MONDAY.

PER RECENT GFS AND ECMWF MODEL OUTPUT...FORECASTED COLDER THAN
NORMAL TEMPERATURES THROUGH SATURDAY WITH DAYTIME HIGHS 5 TO 8
DEGREES LOWER THAN NORMAL. HIGHS SUNDAY AND MONDAY COULD REBOUND TO
VALUES CLOSE TO NORMAL. IN GENERAL...NIGHTTIME LOWS WILL BE CLOSE OR
SLIGHTLY COLDER THAN NORMAL DUE TO THE PERSISTENT CLOUDS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
INCOMING POST-TROPICAL STORM...HURRICANE SANDY...WILL MAINTAIN
LOW MVFR TO IFR RAIN AND FOG ACROSS THE UPPER OHIO VALLEY THROUGH
TUESDAY. STRONG WINDS MAY HELP KEEP VISIBILITY UP AT TIMES BELOW
THE STRATUS DECK.

THE RAIN WILL BECOME HEAVY TONIGHT WITH OCCASIONAL LIFR CONDITIONS.

INCREASING NORTHWEST WINDS WILL HAVE A MAJOR AVIATION IMPACT.
SUSTAINED WINDS WILL INCREASE TO 25 KTS TONIGHT WITH WIND GUSTS TO
50 KTS. THERE IS POTENTIAL FOR SOME LOW LEVEL WIND SHEAR TONIGHT AS
NORTHWEST WINDS AT 2 KFT AGL CAN BE 70 KTS.

NORTHWEST WINDS WILL DECREASE TUESDAY...TO 15 KTS WITH GUSTS
TO 25 KTS BY LATE TUESDAY AFTERNOON.

.OUTLOOK.../TUESDAY NIGHT THROUGH SATURDAY/...
IFR CONDITIONS WITH RAIN WILL CONTINUE THROUGH WEDNESDAY AS THE COLD
UPPER LOW CENTER...HAVING ABSORBED POST-TROPICAL SANDY...WILL BE
SLOW TO MOVE NORTHEASTWARD TOWARD NEW YORK AND QUEBEC. WINDS ACROSS
THE AREA WILL BE 10-15KTS AFTER WEDNESDAY MORNING.

SHOWERS AND IFR RESTRICTIONS SHOULD BECOME LESS FREQUENT THURSDAY
INTO FRIDAY...AS THE COLD UPPER LEVEL LOW CENTER SLOWLY EXITS NORTH.

&&

.HYDROLOGY...
CONCUR WITH RECENT HPC AND OHRFC FORECASTS RAIN AMOUNTS THROUGH
WEDNESDAY MORNING WILL BE GENERALLY 2 TO 3 INCHES. LOCATIONS NEAR
THE APPALACHIAN MOUNTAINS CAN GET UP TO 4.5 INCHES...ALTHOUGH SOME
OF THIS WILL BE WET SNOW ACROSS THE HIGHER ELEVATIONS OF WEST
VIRGINIA AND WESTERN MARYLAND. THE MUSKINGUM RIVER BASIN WILL GET
SLIGHTLY LESS...AT 1.5 TO 2 INCHES.

AS A RESULT OF THE CONTINUED FORECAST OF SUCH HEAVY RAIN AMOUNTS...
A RIVER FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF THE
YOUGHIOGHENY...MONONGAHELA AND CONEMAUGH RIVERS.

IF THESE RAINFALL AMOUNTS ARE REALIZED...THE MORE SENSITIVE
HEADWATER POINTS ON THE CONEMAUGH AND YOUGHIOGHENY RIVERS COULD
REACH FLOOD STAGE BY MIDDAY TUESDAY.

LOCATIONS GETTING MORE THAN 2 INCHES OF THIS RAIN IN LESS THAN 12
HOURS MAY SEE SMALL STREAM FLOODING TONIGHT INTO TUESDAY. HENCE THE
FLOOD WATCH FOR SMALL STREAMS CONTINUES ACROSS THE UPPER OHIO VALLEY
INTO LATE TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING UNTIL NOON EDT TUESDAY FOR MDZ001.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR MDZ001.
     BLIZZARD WARNING UNTIL 6 PM EDT TUESDAY FOR MDZ001.
OH...HIGH WIND WARNING UNTIL NOON EDT TUESDAY FOR OHZ039>041-
     048>050-057>059-068-069.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR OHZ039>041-048>050-
     057>059-068-069.
PA...HIGH WIND WARNING UNTIL NOON EDT TUESDAY FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR PAZ007>009-013>016-
     020>023-029-031-073>076.
     WINTER WEATHER ADVISORY UNTIL 6 PM EDT TUESDAY FOR PAZ074-076.
WV...HIGH WIND WARNING UNTIL NOON EDT TUESDAY FOR WVZ001>004-012-
     021>023-041.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ001>004-012-021>023-
     041.
     BLIZZARD WARNING UNTIL 6 PM EDT TUESDAY FOR WVZ023-041.

&&
Hazardous weather outlook, Oct 29, 4:36 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT MON OCT 29 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-301200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
536 PM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-301200-
GARRETT-PRESTON-TUCKER-
536 PM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   BLIZZARD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ074-076-301200-
WESTMORELAND RIDGES-FAYETTE RIDGES-
536 PM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 29, 6:49 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG NEW CASTLE              41.00N  80.35W
10/29/2012                   LAWRENCE           PA   911 CALL CENTER

            TREES AND POWER LINES DOWN COUNTY WIDE

&&

EVENT NUMBER PBZ1201076

RG
Local storm report, Oct 29, 6:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG SANDY LAKE              41.35N  80.08W
10/29/2012                   MERCER             PA   PUBLIC

            TREE DOWN ON HAMILTON RD

&&

EVENT NUMBER PBZ1201078

RG
Local storm report, Oct 29, 6:56 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       WEST NEWTON             40.21N  79.77W
10/29/2012  M1.27 INCH       WESTMORELAND       PA   PUBLIC

&&

EVENT NUMBER PBZ1201079

RG
Local storm report, Oct 29, 7:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     SNOW             TERRA ALTA              39.44N  79.54W
10/29/2012  M7.0 INCH        PRESTON            WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1201080

RG
Local storm report, Oct 29, 7:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       DONORA                  40.17N  79.86W
10/29/2012  M2.00 INCH       WASHINGTON         PA   TRAINED SPOTTER

            TOTAL FROM THIS MORNING

&&

EVENT NUMBER PBZ1201081

RG
Local storm report, Oct 29, 7:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     SNOW             OAKLAND                 39.41N  79.41W
10/29/2012  M4.0 INCH        GARRETT            MD   911 CALL CENTER

&&

EVENT NUMBER PBZ1201082

RG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 strong wind. Local standard time, as filed.

Strong Wind, Coshocton

When
October 29, 8:00 PM EST to October 30, 5:30 AM EST
Where
Coshocton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

Strong Wind, Carroll

When
October 29, 8:00 PM EST to October 30, 5:30 AM EST
Where
Carroll forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
40.580, -81.090 (the zone’s center; the record gives no point)

Ohio department of highways reported trees down on State Route 164.

Strong Wind, Harrison

When
October 29, 8:00 PM EST to October 30, 5:30 AM EST
Where
Harrison forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
40.294, -81.091 (the zone’s center; the record gives no point)

Ohio department of highways reported one tree and large limb down on county road 13.

Strong Wind, Monroe

When
October 29, 8:00 PM EST to October 30, 5:30 AM EST
Where
Monroe forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
39.727, -81.083 (the zone’s center; the record gives no point)

Ohio department of highways reported trees down near mile marker 8 on State Route 260.

Strong Wind, Muskingum

When
October 29, 8:00 PM EST to October 30, 5:30 AM EST
Where
Muskingum forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Ohio department of highways reported a tree and large limbs down on State Route 284.

Strong Wind, Carroll

When
October 29, 8:00 PM EST to October 30, 5:30 AM EST
Where
Carroll forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
40.580, -81.090 (the zone’s center; the record gives no point)

Ohio department of highways reported trees down in a several locations.

Strong Wind, Belmont

When
October 29, 10:00 PM EST to October 30, 5:30 AM EST
Where
Belmont forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Call center employee reported that trees were down across county.

Strong Wind, Columbiana

When
October 29, 10:00 PM EST to October 30, 5:30 AM EST
Where
Columbiana forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.768, -80.777 (the zone’s center; the record gives no point)

Call center employee reported that trees were down across county.

Strong Wind, Tuscarawas

When
October 29, 10:00 PM EST to October 30, 5:30 AM EST
Where
Tuscarawas forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

Call center employee reported that trees were down across county.

Strong Wind, Noble

When
October 29, 11:00 PM EST to October 30, 5:30 AM EST
Where
Noble forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.766, -81.456 (the zone’s center; the record gives no point)

Law enforcement reported trees down across county.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, October 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417907, 417908, 417909, 417910, 417911, 417912, 417881, 417889, 417891, 417894.